Objective: To raise the clinicians’ awareness of the rare adverse event of Immune Checkpoint Inhibitor (ICPis)-associated diabetes mellitus and peripheral nerve injury. Methods: We report a case of ICPis-associated diabetes and peripheral nerve injury caused by treatment with pablizumab in a 60-year-old male with lung cancer. Results: We describe a 60-year-old male who presented with “three more and one less” diabetic symptoms and severe numbness in the extremities after treatment with pabrolizumab. Based on the patient’s clinical symptoms, ancillary tests and corresponding follow-up findings, the patient was finally diagnosed with ICPis-associated type 1 diabetes and ICPis-associated peripheral nerve injury. The patient had poor compliance and was not given insulin glucose-lowering therapy at the beginning of the disease, and now the pancreatic islet function was severely impaired, the glycemic control was poor, and the numbness of the extremities did not improve significantly, which seriously affected the quality of life of the patient. Conclusion: ICPis-related diabetes mellitus and peripheral nerve injury is a relatively rare immune-related adverse reaction, which progresses rapidly and is more harmful, and therefore, should be taken seriously by doctors and patients in clinical work.
No takes yet. Share an insight, caveat, or question.
Tian et al. (2022) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: